MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PowerPort M.R.I. Implantable Port, Silicone Single-Lumen, Kit, 9.6F; Port & Catheter, Implanted, subcutaneous, Intravascular

C.R. BARD, INC. (BASD) -3006260740 PowerPort M.R.I. Implantable Port, Silicone Single-Lumen, Kit, 9.6F; Port & Catheter, Implanted, subcutaneous, Intravascular
Catalog Number 1809601
Medical Device Problem Codes Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 04/26/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that sometime later port placement procedure, the patient allegedly developed infection.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.Therefore, the investigation is inconclusive for the reported infection as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6) 2015, a patient underwent port placement via the left subclavian vein for chemotherapy related to breast cancer.Approximately thirty days later, on (b)(6) 2015, the patient was diagnosed with pseudomonas aeruginosa bacterial infection.Approximately one month and two days later, on (b)(6) 2015, it was reported that the catheter had coiled around.Subsequently, on (b)(6) 2015, the port was removed.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this lot.Investigation summary: although the sample was not returned for evaluation, medical records were provided and reviewed.Medical alleged that the patient underwent an implantable port placement procedure via left subclavian vein using a power port for delivery of chemotherapy as part of breast cancer treatment.Procedure was completed under fluoroscopic guidance.Approximately after thirty days patient was diagnosed with pseudomonas aeruginosa.Approximately after thirty two days later patient was reported with catheter coiled around.After six days planned for port removal and port was removed and incision was closed.Therefore, it can be confirmed that the catheter had twisted and coiled and patient had experienced pseudomonas aeruginosa.However, the infection relationship to the port is unknown.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.A review of sterilization records, endotoxin testing results, and bioburden data was conducted in accordance with applicable quality system and regulatory requirements, and no nonconformances or anomalies were identified.Based upon available information, the definitive root cause was unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B3, b5, g3, h6 (patient, device, component, method, result) section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PowerPort M.R.I. Implantable Port, Silicone Single-Lumen, Kit, 9.6F
Common Device Name
Port & Catheter, Implanted, subcutaneous, Intravascular
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key21615730
Report Number3006260740-2025-01514
Device Sequence Number8426016
Product Code LJT
UDI-Device Identifier00801741027147
UDI-Public(01)00801741027147(17)160131(10)REYB0271
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K073423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2016
Device Catalogue Number1809601
Device Lot NumberREYB0271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/28/2025
09/29/2026
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date05/05/2025
10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale